Alert archive / Arizona / Freeze Warnings in 2014

Freeze Warning 2, NWS Phoenix, AZ

December 25, 2014

NWS Phoenix, AZ issued this freeze warning at Dec 25, 2014, 4:01 AM MST. It took effect at Dec 27, 2014, 12:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 25, 2014, 4:01 AM MST (11:01 UTC)
In effect from
Dec 27, 2014, 12:00 AM MST
Expired
Dec 27, 2014, 8:00 AM MST
In force
8 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

497 
WWUS75 KPSR 251101
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
401 AM MST THU DEC 25 2014

.FREEZING TEMPERATURES SATURDAY MORNING OVER SOUTHWESTERN AND SOUTH-
CENTRAL ARIZONA.

AZZ021-022-028-260000-
/O.NEW.KPSR.FZ.W.0002.141227T0700Z-141227T1500Z/
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...QUARTZSITE...SALOME...BUCKEYE...
NEW RIVER...WICKENBURG...APACHE JUNCTION...CASA GRANDE...FLORENCE
401 AM MST THU DEC 25 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 8 AM
MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 8 AM
MST SATURDAY. 

* AFFECTED AREAS...LA PAZ...NORTHWEST MARICOPA AND NORTHWEST PINAL
  COUNTIES INCLUDING THE COMMUNITIES OF QUARTZSITE...BRENDA...
  BOUSE...WICKENBURG...BUCKEYE...TONOPAH...MARICOPA...COOLIDGE...
  CASA GRANDE...FLORENCE AND SAN TAN VALLEY.

* TEMPERATURE...MID 20S TO LOW 30S.

* IMPACTS...TEMPERATURES BELOW FREEZING FOR SEVERAL HOURS WILL KILL
  UNPROTECTED SENSITIVE VEGETATION. OUTDOOR PETS MAY NEED BE TO
  SHELTERED INDOORS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
5 follow-up statements
940 
WWUS75 KPSR 252121
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
221 PM MST THU DEC 25 2014

.FREEZING TEMPERATURES SATURDAY MORNING OVER SOUTHWESTERN AND
SOUTH- CENTRAL ARIZONA.

AZZ021-022-028-261400-
/O.CON.KPSR.FZ.W.0002.141227T0700Z-141227T1500Z/
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...QUARTZSITE...SALOME...BUCKEYE...
NEW RIVER...WICKENBURG...APACHE JUNCTION...CASA GRANDE...FLORENCE
221 PM MST THU DEC 25 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO
8 AM MST SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO
8 AM MST SATURDAY. 

* AFFECTED AREAS...LA PAZ...NORTHWEST MARICOPA AND NORTHWEST 
  PINAL COUNTIES INCLUDING THE COMMUNITIES OF QUARTZSITE... 
  BRENDA... BOUSE...WICKENBURG...BUCKEYE...TONOPAH...MARICOPA... 
  COOLIDGE... CASA GRANDE...FLORENCE AND SAN TAN VALLEY. 

* TEMPERATURE...MID 20S TO LOW 30S.

* IMPACTS...TEMPERATURES BELOW FREEZING FOR SEVERAL HOURS WILL 
  KILL UNPROTECTED SENSITIVE VEGETATION. OUTDOOR PETS MAY NEED 
  BE TO SHELTERED INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
998 
WWUS75 KPSR 261029
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
329 AM MST FRI DEC 26 2014

.A COLD LOW PRESSURE SYSTEM WILL SETTLE OVER THE REGION TODAY AND
TONIGHT. BELOW NORMAL TEMPERATURES ARE EXPECTED...WITH FREEZING
TEMPERATURES TONIGHT OVER PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL
ARIZONA.

AZZ021-022-028-262330-
/O.CON.KPSR.FZ.W.0002.141227T0700Z-141227T1500Z/
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...QUARTZSITE...SALOME...BUCKEYE...
NEW RIVER...WICKENBURG...APACHE JUNCTION...CASA GRANDE...FLORENCE
329 AM MST FRI DEC 26 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
MST SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
MST SATURDAY. 

* AFFECTED AREAS...LA PAZ...NORTHWEST MARICOPA AND NORTHWEST 
  PINAL COUNTIES INCLUDING THE COMMUNITIES OF QUARTZSITE... 
  BRENDA... BOUSE...WICKENBURG...BUCKEYE...TONOPAH...MARICOPA... 
  COOLIDGE... CASA GRANDE...FLORENCE AND SAN TAN VALLEY. 

* TEMPERATURE...MID 20S TO LOW 30S.

* IMPACTS...TEMPERATURES BELOW FREEZING FOR SEVERAL HOURS WILL 
  KILL UNPROTECTED SENSITIVE VEGETATION. OUTDOOR PETS MAY NEED 
  BE TO SHELTERED INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
359 
WWUS75 KPSR 261851
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1151 AM MST FRI DEC 26 2014

.A COLD LOW PRESSURE SYSTEM WILL SETTLE OVER THE REGION TODAY AND
TONIGHT. BELOW NORMAL TEMPERATURES ARE EXPECTED...WITH FREEZING
TEMPERATURES TONIGHT OVER PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL
ARIZONA.

AZZ023-026-027-271100-
/O.EXA.KPSR.FZ.W.0002.141227T0700Z-141227T1500Z/
GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...MESA...PHOENIX...TACNA...
WELLTON...GILA BEND
1151 AM MST FRI DEC 26 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST
SATURDAY. 

* AFFECTED AREAS...PORTIONS OF MARICOPA COUNTY INCLUDING THE EAST
  VALLEY CITIES OF...CHANDLER...GILBERT...MESA...TEMPE...QUEEN
  CREEK...OTHER MARICOPA COUNTY CITIES INCLUDING...GILA BEND...PORTIONS
  OF YUMA COUNTY INCLUDING TACNA...DATELAND...WELLTON...

* TEMPERATURE...SEVERAL HOURS BELOW FREEZING WITH LOWS IN THE UPPER
  20S TO LOW 30S.

* IMPACTS...TEMPERATURES BELOW FREEZING FOR SEVERAL HOURS WILL KILL
  UNPROTECTED SENSITIVE VEGETATION. OUTDOOR PETS MAY NEED TO BE
  SHELTERED INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

AZZ021-022-028-271100-
/O.CON.KPSR.FZ.W.0002.141227T0700Z-141227T1500Z/
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...QUARTZSITE...SALOME...BUCKEYE...
NEW RIVER...WICKENBURG...APACHE JUNCTION...CASA GRANDE...FLORENCE
1151 AM MST FRI DEC 26 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
MST SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
MST SATURDAY. 

* AFFECTED AREAS...LA PAZ...NORTHWEST MARICOPA AND NORTHWEST PINAL
  COUNTIES INCLUDING THE COMMUNITIES OF QUARTZSITE... BRENDA...
  BOUSE...WICKENBURG...BUCKEYE...TONOPAH...MARICOPA... COOLIDGE...
  CASA GRANDE...FLORENCE AND SAN TAN VALLEY.

* TEMPERATURE...SEVERAL HOURS BELOW FREEZING WITH LOWS IN THE UPPER
  20S TO LOW 30S.

* IMPACTS...TEMPERATURES BELOW FREEZING FOR SEVERAL HOURS WILL KILL
  UNPROTECTED SENSITIVE VEGETATION. OUTDOOR PETS MAY NEED TO BE
  SHELTERED INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
198 
WWUS75 KPSR 270346
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
846 PM MST FRI DEC 26 2014

.A COLD LOW PRESSURE SYSTEM HAS SETTLED OVER THE REGION BRINGING WELL
BELOW NORMAL TEMPERATURES. MANY LOCATIONS ACROSS SOUTHWEST AND
SOUTH-CENTRAL ARIZONA CAN EXPECT FREEZING TEMPERATURES TONIGHT.

AZZ021>023-026>028-271500-
/O.CON.KPSR.FZ.W.0002.141227T0700Z-141227T1500Z/
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-
GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...QUARTZSITE...SALOME...BUCKEYE...
NEW RIVER...WICKENBURG...MESA...PHOENIX...TACNA...WELLTON...
GILA BEND...APACHE JUNCTION...CASA GRANDE...FLORENCE
846 PM MST FRI DEC 26 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
MST SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
MST SATURDAY. 

* AFFECTED AREAS...MUCH OF MARICOPA COUNTY...NORTHWEST PINAL...LA
  PAZ...AND PORTIONS OF YUMA COUNTY...INCLUDING AREAS JUST OUTSIDE
  THE CENTER OF THE GREATER PHOENIX AREA...THE COMMUNITIES OF GILA
  BEND...WICKENBURG...CASE GRANDE...FLORENCE...QUARTZSITE...TACNA...
  DATELAND...WELLTON...

* TEMPERATURE...SEVERAL HOURS BELOW FREEZING WITH LOWS IN THE 
  UPPER 20S TO LOW 30S. 

* IMPACTS...TEMPERATURES BELOW FREEZING FOR SEVERAL HOURS WILL 
  KILL UNPROTECTED SENSITIVE VEGETATION. OUTDOOR PETS MAY NEED 
  TO BE SHELTERED INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
227 
WWUS75 KPSR 271508
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
808 AM MST SAT DEC 27 2014

AZZ021>023-026>028-271615-
/O.EXP.KPSR.FZ.W.0002.000000T0000Z-141227T1500Z/
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-
GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...QUARTZSITE...SALOME...BUCKEYE...
NEW RIVER...WICKENBURG...MESA...PHOENIX...TACNA...WELLTON...
GILA BEND...APACHE JUNCTION...CASA GRANDE...FLORENCE
808 AM MST SAT DEC 27 2014

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. HOWEVER COLD TEMPERATURES
CAN STILL BE EXPECTED THIS MORNING WITH A GRADUAL WARM UP THROUGH THE
DAY. EXPECTING COLD TEMPERATURES NEAR FREEZING AGAIN TOMORROW MORNING
THOUGH A FEW DEGREES ABOVE THIS MORNINGS VERY COLD TEMPERATURES. 

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this freeze warning went out at Dec 25, 3:00 AM MST, 1 hour 1 minute earlier.

Area forecast discussion, Dec 25, 3:00 AM MST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
300 AM MST THU DEC 25 2014

.SYNOPSIS...
A SOMEWHAT DRY LOW PRESSURE SYSTEM WILL SLIDE THROUGH THE AREA TODAY
BEFORE SLOWING AND LINGERING OVER THE FOUR CORNERS THROUGH THE
WEEKEND. THIS SYSTEM WILL BRING COOLER AND BREEZY CONDITIONS ALONG
WITH A CHANCE OF SOME LIGHT SHOWERS...AND POSSIBLY A LIGHT DUSTING OF
SNOW...OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA THIS
AFTERNOON AND EVENING INTO FRIDAY. A DRY AND CONTINUED COOL WEATHER
PATTERN WILL PERSIST FROM THROUGH EARLY NEXT WEEK.

&&

.DISCUSSION...
TODAY AND TONIGHT...
DYNAMIC UPPER LOW AND ASSOCIATED COLD FRONT CONTINUE TO
SETTLE ACROSS THE INTERIOR WEST THIS MORNING...WITH THE SURFACE FRONT
STRETCHED FROM NORTHERN UT THROUGH SOUTHERN NV AND ACROSS THE
SOUTHERN END OF THE CA CENTRAL VALLEY. THICK UPPER LEVEL CLOUD BAND
AHEAD OF THIS SYSTEM HAS MOSTLY CLEARED INTO SE AZ THIS AM...WITH
ONLY SOME CIRRUS HOLDING OVER S GILA AND NW PINAL COUNTIES AT 230 AM
MST. GUSTY NW-W WINDS WILL DEVELOP ACROSS THE FORECAST AREA TODAY AS
THE SFC FRONT ADVANCES...BEGINNING WITH THE WESTERN FORECAST AND CO
RIVER VALLEY ZONES THIS MORNING WITH 30 MPH GUSTS...POSSIBLY AN
ISOLATED 40 MPH GUST OVER RIDGETOPS AND THROUGH MTN GAPS/PASSES.
FROPA IS TIMED FOR BY THE AFTN ACROSS CENTRAL AZ...WHERE WINDS WILL
BE BREEZY BUT NOT OVERLY STRONG WITH POSSIBLE GUSTS OF 20 MPH OR SO.

FCST PROFILES OF THE FRONTAL STRUCTURE AND MOISTURE FIELDS REMAIN
LARGELY UNCHANGED. ANY LOW TO MID LEVEL THETA-E GRADIENTS AND OMEGA
SUPPORT REMAIN OFFSET IN TERMS OF TIMING AND ORIENTATION TO THIN
800-700MB MOISTURE LAYER ACROSS AZ. AREAS ACROSS W AZ AND SE CA
REMAIN DRY...WITH ONLY PASSING AM CLOUDS AND NO PRECIP CHANCES. PWATS
BRIEFLY FLIRT WITH NEAR HALF INCH READINGS ACROSS CENTRAL AZ BEFORE
RAPIDLY DRYING WITH FROPA. A DEEPER MOISTURE FIELD AND BETTER
ORIENTATION WITH RESPECT TO THE FRONT WILL DEVELOP DOWN ACROSS
SOUTHEAST AZ AND EASTERN AZ HIGHER TERRAIN WHERE CHANCES FOR PRECIP
ACTIVITY LOOK BETTER THAN ACROSS OUR AREA. PRECIP CHANCES WILL MOSTLY
BE CONFINED TO THE FOOTHILLS/HIGHER TERRAIN NE-E-SE OF PHOENIX...WITH AN
ISOLATED CHANCE OF SOME SPRINKLES WORKING THEIR WAY TO THE GROUND
OVER PORTIONS OF THE PHOENIX METRO MIDDAY INTO THE EARLY EVENING. QPF
AMTS FOR THE AREAS WITH SLIGHT CHANCES WILL GENERALLY BE LIGHT...A
COUPLE HUNDREDTHS OF LIQUID AND FOR THE HIGHER TERRAIN...A DUSTING OF
SNOW POSSIBLE. PEAKS IN GILA COUNTY MAY SEE UP TO AN INCH OR TWO OF
SNOW WITH ONLY TRACES DOWN TO 5000 FEET DURING THE NIGHTTIME HOURS.

FRIDAY MORNING INTO EARLY NEXT WEEK...
UPPER TROUGHING WILL LINGER OVER THE FOUR CORNERS AS THE JET STREAM
DIPS FURTHER TO OUR SOUTH FRIDAY. CLEAR SKIES AND LIGHTER WINDS WILL
TAKE FULL ADVANTAGE OF THE COOLER AIRMASS BEHIND THE FRONT AND RESULT
IN SOME OF OUR COOLEST MORNINGS SO FAR THIS LATE FALL/WINTER FOR
FRIDAY AM AND THE COMING WEEKEND. DAYTIME TEMPERATURES FRIDAY COULD
BE ANYWHERE FROM 8 TO 10 DEGREES BEFORE SEASONAL NORMALS WITH
WIDESPREAD 50S ACROSS THE LOWER DESERTS. FRIDAY NIGHT HAS THE
POTENTIAL TO BRING FREEZING TEMPERATURES TO NORTHERN PINAL
COUNTY...INCLUDING THE FAR SOUTHEAST AND WESTERN FRINGES OF THE
PHOENIX METRO...AS WELL AS RURAL AREAS OF SOUTHWEST ARIZONA. HIGH
TEMPERATURES FOR THE WEEKEND COULD STRUGGLE TO BREAK INTO THE 60S
ACROSS MANY OF THE LOWER DESERT LOCALES WITH OVERNIGHT LOWS DIPPING
INTO THE 30S...AND BRIEFLY THE UPPER 20S...IN SPOTS. IN ANTICIPATION
OF THE UPCOMING COLD MORNINGS...A SPECIAL WEATHER STATEMENT (SPSPSR)
HAS BEEN ISSUED FOR LA PAZ CO. FOR FRIDAY MORNING AND A FREEZE
WARNING HAS BEEN ISSUED FOR SATURDAY MORNING ACROSS LA PAZ...NW
MARICOPA...AND NW PINAL COUNTIES.

TAKING A BROAD BRUSH APPROACH FROM THE WIDELY VARYING MODEL FCST FOR
THE EXTENDED...MOSTLY DRY AND COOL NORTHWEST FLOW WITH EMBEDDED
SHORTWAVES WILL HOLD OVER THE REGION FOR EARLY NEXT WEEK...KEEPING
TEMPERATURES AT OR BELOW SEASONAL NORMALS WHILE PERIODICALLY BRINGING
CLOUDS INTO THE REGION. 00Z OPERATIONAL SOLNS FROM THE GFS/ECMWF/GEM
ALL ADVERTISE A LARGE UPPER LOW DEVELOPING INTO THE SW STATES WITH
CONSIDERABLE MOISTURE FIELDS AND QPF VALUES BY TUESDAY. MEANWHILE...ONLY
A SMALL PERCENTAGE OF ENSEMBLE MEMBERS SUPPORT THEIR OPERATIONAL
COUNTERPARTS. FOR NOW...MAINTAINED A COOL FORECAST FOR BOTH HIGHS AND
LOWS AND BLENDED INTO CLIMO POP INFLUENCE IN THE EXTENDED FOR TUESDAY
AND BEYOND.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...AND
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA...INCLUDING KIPL AND
KBLH...

A COLD FRONT MOVING THROUGH CALIFORNIA AND NEVADA TONIGHT WILL REACH
THE LOWER COLORADO RIVER VALLEY BETWEEN 11Z-13Z TUESDAY THEN REACH
THE PHOENIX METRO AREA BETWEEN 16Z-18Z. EXPECT SURFACE WINDS TO BE
STRONGEST BEHIND THE FRONT...GUSTING 20-30 KTS OVER SOUTHEAST
CALIFORNIA AND LOWER COLORADO RIVER VALLEY AND 15-25 KTS OVER
SOUTH-CENTRAL ARIZONA INCLUDING PHOENIX METRO. THE CLOUD BAND WITH
THE FRONT WILL BE BROKEN UP TO SOME DEGREE AS IT PASSES OVER THE
CALIFORNIA MOUNTAINS BUT THERE COULD BE JUST ENOUGH MOISTURE FOR SCT
CUMULUS TO BECOME TEMPORARILY BROKEN OR OVERCAST IN THE 5-7 KFT MSL
RANGE WITH/BEHIND THE FRONTAL PASSAGE. ANTICIPATE HIGHER DESERT
MOUNTAINS TO HAVE OSBCURATIONS AS THE FRONTAL ZONE PASSES WITH
LONGER LIVED CEILINGS OVER HIGHER TERRAIN NORTH AND EAST OF PHOENIX
AREA.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
FRIDAY THROUGH TUESDAY...
A WEATHER DISTURBANCES MOVING THROUGH THE FOUR CORNERS AREA FRIDAY
MAY BRING SOME LIGHT RAIN AND SNOW SHOWERS TO HIGHER TERRAIN
LOCATIONS OF EASTERN ARIZONA. HOWEVER...THE LARGER FIRE WEATHER
IMPACT MAY BE GUSTY NORTH WINDS ONCE AGAIN RETURNING TO THE COLORADO
RIVER VALLEY. HOWEVER AS WITH THE MOST RECENT SYSTEMS...HUMIDITY
VALUES ONLY FALLING TO NEAR 20 PERCENT WILL LIMIT THE OVERALL FIRE
DANGER. MORE TRANQUIL...DRY AND COOL WEATHER WILL PREVAIL OVER THE
WEEKEND AS AFTERNOON HUMIDITY LEVELS FALL INTO A 20 TO 30 PERCENT
RANGE WITH GOOD TO EXCELLENT OVERNIGHT RECOVERY. THE POTENTIAL
EXISTS FOR ANOTHER WIND PRODUCING SYSTEM AFFECTING THE DISTRICT BY
THE MIDDLE OF NEXT WEEK.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FREEZE WARNING FROM MIDNIGHT FRIDAY NIGHT TO 8 AM MST SATURDAY
     AZZ021-022-028.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...NOLTE
AVIATION....AJ
FIRE WEATHER...MO

In the hours before

Special weather statement, Dec 25, 3:55 AM MST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
355 AM MST THU DEC 25 2014

AZZ021-260000-
WEST CENTRAL DESERTS-
INCLUDING THE CITIES OF...BOUSE...QUARTZSITE...AND SALOME
355 AM MST THU DEC 25 2014

...FREEZING TEMPERATURES FRIDAY MORNING ACROSS LA PAZ COUNTY...

CLEARING SKIES...LIGHTER WINDS AND COOL DRY AIR SETTLING INTO THE
REGION WILL SUPPORT FREEZING TEMPERATURES OVER PARTS OF LA PAZ
COUNTY EARLY FRIDAY MORNING. AREAS OF PRIMARY CONCERN INCLUDE
COMMUNITIES ALONG STATE ROUTE 72...95 AND HIGHWAY 60 CORRIDORS
INCLUDING BRENDA...VICKSBURG JUNCTION...BOUSE AND TO A LESSER DEGREE
QUARTZSITE.

PROTECT SENSITIVE VEGETATION AND CONSIDER BRINGING PETS INDOORS.

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

AZZ023-260000-
GREATER PHOENIX AREA-
INCLUDING THE CITIES OF...BUCKEYE...CAREFREE...CAVE CREEK...
CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...
PHOENIX...SCOTTSDALE...SUN CITY...AND TEMPE
355 AM MST THU DEC 25 2014

...FREEZING TEMPERATURES SATURDAY MORNING FOR OUTLYING CITIES AND
COMMUNITIES ACROSS THE PHOENIX METRO...

A MUCH COLDER AIRMASS WILL SETTLE ACROSS SOUTH-CENTRAL AZ THIS
WEEKEND. COUPLED WITH CLEAR SKIES AND LIGHT WINDS...OVERNIGHT AND
EARLY MORNING TEMPERATURES WILL FALL AT OR BELOW FREEZING SATURDAY
MORNING. PROTECT SENSITIVE AND NON-NATIVE VEGETATION AND CONSIDER
BRINGING PETS INDOORS.

AREAS OF PARTICULAR CONCERN INCLUDE THE CITIES AND COMMUNITIES ON THE
FRINGES OF THE PHOENIX METRO AREA SUCH AS CHANDLER...QUEEN
CREEK...GILBERT...AVONDALE AND SURPRISE.

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

Nearby

Freeze Warnings in Arizona, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.